Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 42, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 1, 2012, 4:36 PM EDT for 4 counties in North Carolina. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2012, 4:36 PM EDT (20:36 UTC)
- Expired
- Jul 1, 2012, 5:30 PM EDT
- In force
- 54 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Dare County, NC, Hyde County, NC, Tyrrell County, NC, Washington County, NC
The radar
The Morehead City radar (KMHX), 145 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 5:15 PM EDT | TSTM WND DMG | 2 Nw Kilkenny, NC | TRRES DOWN ALONG HIGHWAY 94 NORTHWEST OF KILKENNY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 12:56 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2962 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 1419 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
880
WUUS52 KMHX 012036
SVRMHX
NCC055-095-177-187-012130-
/O.NEW.KMHX.SV.W.0042.120701T2036Z-120701T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
436 PM EDT SUN JUL 1 2012
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TYRRELL COUNTY IN EASTERN NORTH CAROLINA
NORTHEASTERN MAINLAND HYDE COUNTY IN EASTERN NORTH CAROLINA
MAINLAND DARE COUNTY IN EASTERN NORTH CAROLINA
WASHINGTON COUNTY IN EASTERN NORTH CAROLINA
NORTHERN OUTER BANKS DARE COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 530 PM EDT
* AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM ROPER TO 7 MILES
SOUTH OF BODIE ISLAND LIGHTHOUSE...OR ALONG A LINE EXTENDING FROM 7
MILES EAST OF PLYMOUTH TO 18 MILES SOUTHEAST OF MANNS HARBOR...
MOVING NORTHEAST AT 5 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS
OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
CRESWELL...
MACKEYS...
PLEASANT GROVE...
WOODLEY...SCUPPERNONG...
BUFFALO CITY...
LEVELS...BODIE ISLAND LIGHTHOUSE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR EASTERN NORTH CAROLINA.
&&
LAT...LON 3557 7545 3579 7559 3580 7573 3560 7575
3566 7631 3584 7678 3595 7669 3594 7636
3600 7606 3593 7600 3586 7605 3565 7603
3589 7599 3597 7594 3598 7587 3584 7572
3587 7567 3594 7573 3592 7559
TIME...MOT...LOC 2036Z 204DEG 5KT 3588 7663 3570 7551
$$
5What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:21 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 1, 2:21 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
221 PM EDT SUN JUL 1 2012
.SYNOPSIS...
THE UPPER LEVEL RIDGE RESPONSIBLE FOR THE EXTREME HEAT WILL
GRADUALLY BREAK DOWN THROUGH EARLY NEXT WEEK. A TROUGH OF LOW
PRESSURE WILL LINGER INLAND WITH HIGH PRESSURE OFFSHORE THROUGH
NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 215 PM SUNDAY...MAIN CONCERN INTO THIS EVENING WILL BE SEVERE
WEATHER THREAT WITH SEVERE WATCH 442 GOING UNTIL 8 PM.
EXTREME/RARELY SEEN INSTAB PRESENT WITH SFC BASED CAPE GOING OVER
7000 INLAND. LAPS/18Z MHX SOUNDINGS STILL SHOW WEAK CAP IN PLACE
BUT WILL NOT TAKE MUCH TO BREAK IT LATER TODAY. FIGURE SEA BRZ AND
OUT FLOW FROM ACTVTY APPROACHING FROM THE NW WILL BE FOCUS FOR
STORM INITIATION LATER. GIVEN THE DEGREE OF INSTAB VERY STRONG
DOWNBURSTS AND LARGE HAIL WL BE POSSIBLE ONCE STORMS GO. CONT CHC
TO HIGH CHC POPS MOST AREAS THIS EVENING THEN SHLD TAPER TO SLIGHT
CHC LATE TONIGHT. LOWS TEMPS TRICKY AS WOULD BE AROUND 80 IF GOT
NO RAIN HOWEVER SINCE EXPECTING DECENT CVRG OF SHRA/TSRA CONT
MAINLY MID/UPR 70S...IF GET ORGANIZED COLDPOOL/OUTFLOW THESE MAY
NEED TO BE LOWERED.
&&
.SHORT TERM /MONDAY/...
AS OF 215 PM SUNDAY...TEMPS/DEWPTS EXPECTED TO BE A LITTLE LOWER
MON ESPCLY IF GET ORGANIZED CONVECTION THIS EVENING. STILL EXPECT
HIGHS WELL INTO THE 90S WITH GOOD INSTAB DEVELOPING. MDLS SHOW
DECENT SRT WAVE APPROACHING IN THE AFTN AND THINK WILL AGAIN SEE
SCT STORMS...ESPCLY INLAND AND LATE. WILL CONT WITH CHC POPS FOR
ALL BUT IMD CST. ALTHOUGH WILL NOT BE AS EXTREMELY UNSTABLE MON
STILL LOOKS LIKE THREAT FOR SEVERE ESPCLY WITH SRT WAVE POSS
ENHANCING LIFT LATE. WITH TEMPS WELL INTO THE 90S AND CONT RATHER
HIGH DEWPTS WILL PROB BE FLIRTING WITH HEAT ADVRY CRITERIA AGAIN
ESPCLY AREAS JUST INLAND. SINCE CURRENTLY HAVE HEAT WARNING UP AND
THERE IS SOME UNCERTAINTY FOR MON PLAN OF LETTING HEADLINES EXPIRE
THIS EVENING AND LATER SHIFTS CAN ADD HEAT ADVRY IF NEEDED FOR
MON.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
AS OF 1253 PM SUN...GFS A LITTLE MORE AMPLIFIED WITH UPPER TROUGH
DROPPING DOWN THE EAST COAST DURING THE MID PART OF THE WEEK. PREFER
THE ECMWF HANDING OF UPPER PATTERN AS UPPER RIDGE CONTINUES TO BE
QUITE STRONG...AND GFS HANDLING OF UPPER LEVEL ENERGY APPEARS TO BE
TOO STRONG. EVEN WITH THE DIFFERENCES IN THE UPPER LEVEL
PATTERN...BOTH MODELS HANDLE SURFACE FEATURES SIMILARLY. UPPER
TROUGH OVER THE EAST COAST AT THE BEGINNING OF THE EXTENDED PERIOD
WILL SHUNT THE STRONG SOUTHERN RIDGE TO THE WEST THROUGH MUCH OF THE
WEEK. THE RIDGE WILL BUILD BACK OVER THE SOUTHEAST NEAR THE END OF
THE WEEK AS THE UPPER TROUGH LIFTS OUT. SURFACE TROUGH WILL REMAIN
TO THE WEST OF THE FORECAST AREA WITH SOME WEAKENING OF THE TROUGH
EVIDENT BY LATE WEEK AS UPPER RIDGE BUILDS BACK IN. SOUTHWEST FLOW
AND HIGH HEIGHTS WILL KEEP HIGH TEMPERATURES IN THE 90S THROUGH THE
WEEK AND THE WEEKEND. DEPENDING ON TIMING...WEAK PIECES OF UPPER
LEVEL ENERGY WILL ENHANCE DIURNAL THUNDERSTORM ACTIVITY.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
SHORT TERM /THROUGH MON/...
AS OF 1230 PM SUNDAY...MAINLY VFR EARLY THIS AFTN WITH SOME OCNL
MVFR VSBYS IN HAZE. STILL EXPECT SCT INTENSE CONVECTION TO DEVELOP
LATER TODAY INTO THIS EVENING WITH BRIEF REDUCTIONS IN CIGS/VSBYS
ALONG WITH THE THREAT FOR VERY GUSTY WINDS. WL AGAIN HAVE THREAT OF
STRATUS AND FOG LATE TONIGHT WITH LOW LVL LIKELY SATURATED AND WINDS
EXPECTED TO BE LIGHT. MAY SEE SOME MVFR VSBYS IN HAZE MON MORN
OTHERWISE VFR THRU EARLY AFTN AFTER ANY FOG/STRATUS LIFTS. AGAIN
WILL SEE SOME SCT TSRA MAINLY LATE AFTN WITH BRIEF LOWERING OF
CIGS/VSBYS.
LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS OF 101 PM SUN...MAINLY VFR CONDITIONS EXPECTED THROUGH THE WEEK
WITH HIGH PRESSURE DOMINATING THE WEATHER. MAY HAVE SOME MVFR IN
SCATTERED AFTERNOON AND EVENING CONVECTION. WITH MOIST SOUTHWEST
FLOW...EXPECT AREAS OF MVFR IN STRATUS AND/OR FOG BEFORE SUNRISE.
&&
.MARINE...
SHORT TERM /THROUGH MON/...
AS OF 215 PM SUNDAY...S/SW WINDS MAINLY 15 TO 20 KTS INTO THIS
EVENING THEN SHLD DIMINISH LATER. DECENT POSSIBILITY OF ORGANIZED
OUTFLOW IMPACTING WINDS LATER...HOWEVER VERYN HARD TO TO FCST
THAT. IF DO GET OUTFLOW AFTER ANY INIT SURGE ASSOC WITH OUTFLOW
EXPECT LIGHT WINDS REST OF THE NIGHT. SEAS MAINLY 2 TO 4
FEET...POSS SOME 5 FOOTERS OUTER CNTRL WTRS THIS EVENING. WINDS
EXPECTED TO REMAIN BELOW 15 KTS MON ESPCLY NRN TIER WITH SEAS
MOSTLY 2 TO 3 FT...MAY SEE SOME 4 FT SEAS OUTER CNTRL WTRS EARLY.
LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS OF 106 PM SUN...HIGH PRESSURE ALOFT WILL BUILD BACK INTO THE AREA
AT THE BEGINNING OF THE PERIOD. AT THE SURFACE...HIGH PRESSURE TO
THE EAST AND TROUGHING TO THE WEST WILL REMAIN THROUGH THE PERIOD.
THIS WILL GIVE CONTINUED SOUTHWEST FLOW OVER THE WATERS THROUGH THE
WEEK. PRESSURE GRADIENT BETWEEN THE HIGH TO THE EAST AND TROUGH TO
THE WEST SUPPORT SPEEDS OF MAINLY 10 TO 15 KNOTS WITH SEAS MOSTLY 2
TO 4 FEET.
&&
.CLIMATE...
POTENTIAL RECORD BREAKING TEMPERATURES EXPECTED ACROSS EASTERN NORTH
CAROLINA OVER THE NEXT COUPLE OF DAYS. THE TABLE BELOW NOTES DAILY
MAXIMUM TEMPERATURES FOR SUNDAY JULY 1ST THROUGH MONDAY JULY
2ND...FOR SELECT CLIMATE AND COOP STATIONS. ALL TIME RECORDS ARE
ALSO NOTED.
NEW BERN (KEWN) - RECORDS BEGAN 1948
7/1 - 97 (1990)
7/2 - 96 (1953) ALL TIME JULY RECORD - 106 (1952)
CAPE HATTERAS (KHSE) - RECORDS BEGAN 1893
7/1 - 93 (1957)
7/2 - 90 (1932) ALL TIME JULY RECORD - 96 (1992)
GREENVILLE (KPGV) - RECORDS BEGAN 1897
7/1 - 103 (1959)
7/2 - 99 (1936) ALL TIME JULY RECORD - 104 (1977)
KINSTON 7 SE (COOP) - RECORDS BEGAN 1899
7/1 - 103 (1959)
7/2 - 100 (1968) ALL TIME JULY RECORD - 106 (1926)
MANTEO (KMQI) - RECORDS BEGAN 1966
7/1 - 97 (1977)
7/2 - 93 (1968) ALL TIME JULY RECORD - 101 (2011)
BEAUFORT (KMRH) - RECORDS BEGAN 2000
7/1 - 89 (2011)
7/2 - 88 (2011)
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ104.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR NCZ029-
044>047-079>081-090>095-098-103.
MARINE...NONE.
&&
SYNOPSIS...RF
NEAR TERM...RF
SHORT TERM...RF
LONG TERM...CGG
AVIATION...CGG/RF
MARINE...CGG/RF
CLIMATE...DAGHazardous weather outlook, Jul 1, 1:36 PM EDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 136 PM EDT SUN JUL 1 2012 NCZ029-044>047-079>081-090>094-098-021745- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 136 PM EDT SUN JUL 1 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 442 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATER TODAY INTO TONIGHT. GIVEN A VERY UNSTABLE ATMOSPHERE...ANY STORM THAT DEVELOPS COULD QUICKLY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING. ANY STORM THE DEVELOPS COULD QUICKLY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-103-021745- CARTERET-OUTER BANKS DARE- 136 PM EDT SUN JUL 1 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 442 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. MODERATE RIP CURRENT RISK. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATER TODAY INTO TONIGHT. GIVEN A VERY UNSTABLE ATMOSPHERE IN PLACE...ANY STORM THAT DEVELOPS COULD QUICKLY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH EARLY NEXT WEEK. ANY STORM THE DEVELOPS COULD QUICKLY BECOME SEVERE WITH DAMAGING WINDS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ104-021745- OUTER BANKS HYDE- 136 PM EDT SUN JUL 1 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 442 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. MODERATE RIP CURRENT RISK. SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATER TODAY INTO TONIGHT. GIVEN A VERY UNSTABLE ATMOSPHERE...ANY STORM THAT DEVELOPS COULD QUICKLY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING. ANY STORM THE DEVELOPS COULD QUICKLY BECOME SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 1, 3:22 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
322 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 1 SE THURMAN 35.03N 76.99W
07/01/2012 M1.00 INCH CRAVEN NC 911 CALL CENTER
RELAYED BY 911 CALL CENTER FROM CRAVEN COUNTY SHERIFFS
DEPUTY
&&
EVENT NUMBER MHX1200193
ASMLocal storm report, Jul 1, 3:24 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
324 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 2 S JAMES CITY 35.04N 77.02W
07/01/2012 E0.50 INCH CRAVEN NC COCORAHS
&&
EVENT NUMBER MHX1200194
ASMLocal storm report, Jul 1, 3:45 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
345 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 2 SE JAMES CITY 35.05N 76.99W
07/01/2012 E1.00 INCH CRAVEN NC PUBLIC
&&
EVENT NUMBER MHX1200195
ASMLocal storm report, Jul 1, 3:55 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
355 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM MARINE TSTM WIND 2 NW PAMLICO SHORES 35.14N 76.01W
07/01/2012 M47 MPH AMZ135 NC WEATHER FLOW
MEASURED BY WEATHERFLOW STATION AT OCRACOKE
&&
EVENT NUMBER MHX1200196
ASMLocal storm report, Jul 1, 4:14 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
414 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND GST FARMVILLE 35.59N 77.59W
07/01/2012 E65 MPH PITT NC SPOTTER
SPOTTER ESTIMATED 60-65 MPH WINDS
&&
EVENT NUMBER MHX1200197
ASMLocal storm report, Jul 1, 4:28 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
428 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM HAIL CEDAR ISLAND 35.00N 76.33W
07/01/2012 E1.00 INCH CARTERET NC PUBLIC
REPORTED BY CEDAR ISLAND FERRY TERMINAL
&&
EVENT NUMBER MHX1200198
ASMThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 11:57 PM EDT | Special Marine Warning | MHX | 48 min | |
| Jul 1, 12:01 AM EDT | Special Weather Statement | MHX | Currituck | 44 min |
| Jul 1, 1:27 AM EDT | Special Weather Statement | MHX | Tyrrell, Washington | 48 min |
| Jul 1, 1:45 AM EDT | Special Weather Statement | MHX | Currituck | 45 min |
| Jul 1, 2:16 AM EDT | Special Weather Statement | MHX | Tyrrell, Washington | 44 min |
| Jul 1, 2:27 AM EDT | Special Weather Statement | MHX | Currituck | 33 min |
| Jul 1, 2:58 AM EDT | Special Weather Statement | MHX | Dare | 32 min |
| Jul 1, 3:25 AM EDT | Special Weather Statement | MHX | Dare | 50 min |
| Jul 1, 10:25 AM EDT | Special Weather Statement | MHX | Washington | 35 min |
| Jul 1, 2:35 PM EDT | Special Weather Statement | MHX | Pamlico | 25 min |
| Jul 1, 2:41 PM EDT | Special Weather Statement | MHX | Craven, Jones | 49 min |
| Jul 1, 2:46 PM EDT | Special Marine Warning | MHX | 44 min | |
| Jul 1, 2:53 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Carteret, Craven, Hyde, Jones, Onslow and 1 more | 52 min |
| Jul 1, 3:18 PM EDT | Special Weather Statement | MHX | Edgecombe | 57 min |
| Jul 1, 3:30 PM EDT | Special Marine Warning | MHX | 60 min | |
| Jul 1, 3:44 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Duplin, Greene, Lenoir, Martin and 1 more | 66 min |
| Jul 1, 3:49 PM EDT | Severe Thunderstorm Warning | MHX | Carteret, Dare, Hyde | 34 min |
| Jul 1, 4:10 PM EDT | Special Marine Warning | MHX | 20 min | |
| Jul 1, 4:12 PM EDT | Severe Thunderstorm Warning | MHX | Duplin | 48 min |
| Jul 1, 4:25 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Duplin, Greene, Hyde, Jones and 2 more | 65 min |
| Jul 1, 4:40 PM EDT | Special Marine Warning | MHX | 65 min | |
| Jul 1, 4:46 PM EDT | Special Marine Warning | MHX | 89 min | |
| Jul 1, 4:48 PM EDT | Severe Thunderstorm Warning | MHX | Carteret, Craven, Duplin, Hyde, Lenoir, Onslow and 3 more | 57 min |
| Jul 1, 4:57 PM EDT | Severe Thunderstorm Warning | MHX | Duplin, Onslow | 63 min |
| Jul 1, 5:22 PM EDT | Severe Thunderstorm Warning | MHX | Carteret, Craven, Onslow | 53 min |
| Jul 1, 5:29 PM EDT | Special Marine Warning | MHX | 31 min | |
| Jul 1, 5:39 PM EDT | Severe Thunderstorm Warning | MHX | Carteret, Dare, Hyde | 66 min |
| Jul 1, 5:48 PM EDT | Special Marine Warning | MHX | 57 min | |
| Jul 1, 6:09 PM EDT | Special Marine Warning | MHX | 51 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.